BACKGROUND: Conversion after transplantation from cyclosporine to tacrolimus is often performed because of recurrent acute/chronic rejection or unacceptable side effects such as nephrotoxicity, arterial hypertension, and cosmetic disorders. Although gastrointestinal discomfort is often reported after transplantation, it is usually not considered a sufficient reason for conversion, although tacrolimus seems beneficial with regards to gastric motor activity in renal transplant patients. METHODS: A lung transplantation was performed in a 41-year-old woman with alpha-1 antitrypsin deficiency emphysema. Because the patient presented severe symptoms of nausea, vomiting, and dyspepsia, without obvious endoscopic explanation, that resulted in highly variable cyclosporine trough levels, she was converted from cyclosporine to tacrolimus. RESULTS: After conversion, dyspepsia, nausea, and vomiting resolved. Neurological complications caused by a transient high trough level of tacrolimus resolved completely upon dose reduction with tacrolimus trough levels remaining very stable afterwards. CONCLUSION: Tacrolimus may be the immunosuppressant of choice after solid organ transplantation in patients with problems related to gastric motor dysfunction.